Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 4, NWS Topeka, KS

June 26, 20125 counties in Kansas

NWS Topeka, KS issued this heat advisory at Jun 26, 2012, 3:55 PM CDT for 5 counties in Kansas. It took effect at Jun 27, 2012, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 3:55 PM CDT (20:55 UTC)
In effect from
Jun 27, 2012, 10:00 AM CDT
Expired
Jun 27, 2012, 3:17 AM CDT
In force
Issued by
NWS Topeka, KS

Counties Brown County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 94 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-908 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS73 KTOP 262055
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT TUE JUN 26 2012

KSZ020>023-034>039-054-055-058-059-270500-
/O.NEW.KTOP.EH.W.0001.120627T1500Z-120629T0100Z/
/O.CON.KTOP.HT.Y.0003.000000T0000Z-120627T0100Z/
CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...EMPORIA
355 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM
CDT THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

* TEMPERATURE...HEAT INDEX READINGS WILL BE IN THE 103 TO 108
  DEGREE RANGE FOR THE REST OF THIS EVENING. HEAT INDEX READINGS
  ARE EXPECTED TO REACH THE 105 TO 110 DEGREE RANGE FOR WEDNESDAY
  AND THURSDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE DURING
  THE AFTERNOON AND EVENING HOURS COULD SUFFER FROM HEAT
  EXHAUSTION AND POTENTIALLY HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 105 DEGREES OR GREATER FOR AT LEAST FOUR
CONSECUTIVE DAYS. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN
THE SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

KSZ024-026-040-056-270500-
/O.NEW.KTOP.EH.W.0001.120627T1500Z-120629T0100Z/
JACKSON-JEFFERSON-DOUGLAS-FRANKLIN-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
355 PM CDT TUE JUN 26 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM
CDT THURSDAY. 

* TEMPERATURE...HEAT INDEX READINGS
  ARE EXPECTED TO REACH THE 105 TO 110 DEGREE RANGE FOR WEDNESDAY
  AND THURSDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE DURING
  THE AFTERNOON AND EVENING HOURS COULD SUFFER FROM HEAT
  EXHAUSTION AND POTENTIALLY HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 105 DEGREES OR GREATER FOR FOUR CONSECUTIVE
DAYS. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE
SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

KSZ008>010-270500-
/O.NEW.KTOP.HT.Y.0004.120627T1500Z-120628T0100Z/
/O.CON.KTOP.HT.Y.0003.000000T0000Z-120627T0100Z/
REPUBLIC-WASHINGTON-MARSHALL-
INCLUDING THE CITY OF...MARYSVILLE
355 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE...HEAT INDEX READINGS WILL BE IN THE 103 TO 108
  DEGREE RANGE FOR THE REST OF THIS EVENING. HEAT INDEX VALUES FOR
  WEDNESDAY WILL ALSO REACH THE 104 TO 108 DEGREE RANGE.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED
WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO KEEP PLENTY
OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

KSZ011-012-270500-
/O.NEW.KTOP.HT.Y.0004.120627T1500Z-120628T0100Z/
NEMAHA-BROWN-
INCLUDING THE CITY OF...HIAWATHA
355 PM CDT TUE JUN 26 2012

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. 

* TEMPERATURE...HEAT INDEX VALUES FOR WEDNESDAY WILL REACH THE
  104 TO 108 DEGREE RANGE.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED
WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO KEEP PLENTY
OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$
2 follow-up statements
670 
WWUS73 KTOP 270110
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
810 PM CDT TUE JUN 26 2012

KSZ020>023-034>039-054-055-058-059-271000-
/O.EXP.KTOP.HT.Y.0003.000000T0000Z-120627T0100Z/
/O.CON.KTOP.EH.W.0001.120627T1500Z-120629T0100Z/
CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...EMPORIA
810 PM CDT TUE JUN 26 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 8 PM CDT THURSDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. AN EXCESSIVE HEAT
WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 8 PM CDT
THURSDAY. 


* TEMPERATURE...HEAT INDEX READINGS ARE EXPECTED TO REACH THE 105
  TO 110 DEGREE RANGE FOR WEDNESDAY AND THURSDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE 
  DURING THE AFTERNOON AND EVENING HOURS COULD SUFFER FROM HEAT 
  EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 105 DEGREES OR GREATER FOR AT LEAST FOUR
CONSECUTIVE DAYS. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN
THE SUN...DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 110 DEGREES OR GREATER. PERSONS ARE ADVISED TO
AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

&&

$$

KSZ008>010-271000-
/O.EXP.KTOP.HT.Y.0003.000000T0000Z-120627T0100Z/
/O.CON.KTOP.HT.Y.0004.120627T1500Z-120628T0100Z/
REPUBLIC-WASHINGTON-MARSHALL-
INCLUDING THE CITY OF...MARYSVILLE
810 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. A HEAT ADVISORY REMAINS
IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. 

* TEMPERATURE...HEAT INDEX READINGS WILL BE IN THE 104 TO 108
  DEGREE RANGE FOR WEDNESDAY.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED
WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO KEEP PLENTY
OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

    TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

    TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1. 

&&

$$

KSZ024-026-040-056-271000-
/O.CON.KTOP.EH.W.0001.120627T1500Z-120629T0100Z/
JACKSON-JEFFERSON-DOUGLAS-FRANKLIN-
INCLUDING THE CITIES OF...LAWRENCE...OTTAWA
810 PM CDT TUE JUN 26 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 8 PM CDT THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM WEDNESDAY
TO 8 PM CDT THURSDAY. 

* TEMPERATURE...HEAT INDEX READINGS ARE EXPECTED TO REACH THE 
  105 TO 110 DEGREE RANGE FOR WEDNESDAY AND THURSDAY. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE 
  DURING THE AFTERNOON AND EVENING HOURS COULD SUFFER FROM HEAT 
  EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 105 DEGREES OR GREATER FOR FOUR CONSECUTIVE
DAYS. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...AND
CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

KSZ011-012-271000-
/O.CON.KTOP.HT.Y.0004.120627T1500Z-120628T0100Z/
NEMAHA-BROWN-
INCLUDING THE CITY OF...HIAWATHA
810 PM CDT TUE JUN 26 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
WEDNESDAY. 

* TEMPERATURE...HEAT INDEX VALUES FOR WEDNESDAY WILL REACH THE 
  104 TO 108 DEGREE RANGE. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS
105 DEGREES OR GREATER. PERSONS ARE ADVISED TO AVOID PROLONGED
WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO KEEP PLENTY
OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$
230 
WWUS73 KTOP 270817
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT WED JUN 27 2012

...DANGEROUS HEAT EXPECTED TODAY...

THE HOTTEST DAY OF THIS HEAT WAVE IS EXPECTED TO BE TODAY WITH
TEMPERATURES TOPPING OUT IN THE 100 TO 108 DEGREE RANGE. COMBINED
WITH THE HUMIDITY...HEAT INDICES COULD APPROACH 110 DEGREES. THESE
CONDITIONS COULD PROVE DANGEROUS TO ANYONE THAT DOES NOT TAKE
PRECAUTIONS FROM THE HEAT. THE HOT WEATHER IS FORECAST TO PERSIST
THROUGH THE END OF THE WORK WEEK WITH HEAT INDEX READING AROUND
105 DEGREES BOTH THURSDAY AND FRIDAY. 

KSZ008>012-272100-
/O.UPG.KTOP.HT.Y.0004.120627T1500Z-120628T0100Z/
/O.EXB.KTOP.EH.W.0001.120627T1700Z-120630T0100Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
317 AM CDT WED JUN 27 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
FRIDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...HEAT INDEX READINGS WILL BE IN THE 104 TO 110
  DEGREE RANGE THIS AFTERNOON. THE EXCESSIVE HEAT SHOULD PERSIST
  THROUGH FRIDAY WITH HEAT INDICES AROUND 105 DEGREES BOTH
  THURSDAY AND FRIDAY. 

* IMPACTS...HEAT EXHAUSTION CAN OCCUR VERY QUICKLY AND HEAT
  STROKE IS POSSIBLE WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY
  IN THE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 110 DEGREES OR GREATER. PERSONS ARE ADVISED TO
AVOID PROLONGED WORK IN THE SUN...DRINK PLENTY OF FLUIDS...STAY
IN AN AIR-CONDITIONED ROOM...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

&&

$$

KSZ020>024-026-034>040-054>056-058-059-272100-
/O.EXT.KTOP.EH.W.0001.120627T1700Z-120630T0100Z/
CLOUD-CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-
GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
317 AM CDT WED JUN 27 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM
CDT FRIDAY...

THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT FROM NOON TODAY TO
8 PM CDT FRIDAY. 

* TEMPERATURE...HEAT INDEX READINGS ARE EXPECTED TO REACH THE 106
  TO 111 DEGREE RANGE FOR THIS AFTERNOON. THE EXCESSIVE HEAT
  SHOULD PERSIST THROUGH FRIDAY WITH HEAT INDICES AROUND 105
  DEGREES BOTH THURSDAY AND FRIDAY.

* IMPACTS...HEAT EXHAUSTION CAN OCCUR VERY QUICKLY AND HEAT
  STROKE IS POSSIBLE WITH PROLONGED EXPOSURE OR PHYSICAL ACTIVITY
  IN THE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH
HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE
IT FEEL LIKE IT IS 105 DEGREES OR GREATER FOR FOUR CONSECUTIVE
DAYS. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...
DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...AND
CHECK UP ON RELATIVES AND NEIGHBORS.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.

&&

$$

WOLTERS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this heat advisory went out at Jun 26, 3:39 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 26, 3:39 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
339 PM CDT TUE JUN 26 2012

.DISCUSSION...

SHORT TERM FORECAST (TODAY AND WEDNESDAY)...

20Z WATER VAPOR IMAGERY STILL INDICATES A STRONG UPPER LEVEL RIDGE
OVER THE CENTRAL CONUS...CHARACTERIZED BY BROAD ANTICYCLONIC FLOW.
OBSERVED AND FORECAST SOUNDINGS FROM IN AND AROUND THE AREA INDICATE
A VERY DRY ATMOSPHERE ABOVE THE SURFACE. THIS ABUNDANT DRY AIR IN
CONJUNCTION WITH THE LACK OF ANY REAL STORM TRIGGERING MECHANISM
MAKE CONVECTION EXTREMELY UNLIKELY OVER THE NEXT 36 HOURS...THUS A
DRY FORECAST IS IN STORE THROUGH THE MIDDLE PART OF THE WEEK. WITH
THE STRONG UPPER RIDGE REMAINING IN PLACE EXPECT CONDITIONS TO
REMAIN VERY WARM THROUGH THE MIDDLE TO LATE PART OF THE WEEK...WITH
DAYTIME HIGHS GOING AROUND 15 DEGREES ABOVE NORMALS. TEMPERATURES
WILL BE QUITE A BIT WARMER ON WEDNESDAY AS THE AFOREMENTIONED RIDGE
TAKES A STRONGER HOLD OF THE AREA. A NARROW BAND OF ABUNDANT SURFACE
MOISTURE WILL REMAIN IN PLACE OVER FAR EASTERN KANSAS AND WESTERN
MISSOURI. THIS BAND OF SURFACE MOISTURE WILL ALLOW HEAT INDICES TO
RANGE IN THE 105 TO 110 DEGREE RANGE ACROSS FAR EASTERN KANSAS FOR
WEDNESDAY. FURTHER WEST...TOWARD CENTRAL AND NORTH CENTRAL KANSAS
THE MOISTURE WILL NOT BE QUITE AS ABUNDANT...BUT DEEPER MIXING AND
DRIER SURFACE WILL ALLOW FOR AMBIENT TEMPERATURES TO REACH THE
105-110 DEGREE RANGE. EITHER WAY...WITH HEAT INDICES EXPECTED TO TOP
OUT ABOVE 105 DEGREES ACROSS THE ENTIRE FORECAST AREA HEAT ADVISORY
CONDITIONS WILL BE MET ONCE AGAIN. WITH THE PREVIOUS THREE DAYS
REACHING ADVISORY CONDITIONS AND A FORECAST OF THE NEXT TWO DAYS
REACHING ADVISORY CONDITIONS THE DECISION WAS MADE TO UPGRADE TO
EXCESSIVE HEAT WARNING FOR AREAS ALONG AND SOUTH OF INTERSTATE 70
WHERE THE PROLONGED HEAT HAS HAD THE GREATEST EFFECTS. EXPECT THE
HEAT WARNING TO CONTINUE THROUGH AT LEAST THURSDAY EVENING...BUT AN
EXTENSION TO THE WARNING MAY BE REQUIRED BY FRIDAY. AN AREAL
EXPANSION OF THE WARNING MAY ALSO BE REQUIRED AS THE NORTHERN
COUNTIES START TO EXPERIENCE LONGER HEAT EFFECTS.

JL

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

A BROAD UPPER LEVEL RIDGE WILL CONTINUE ACROSS THE SOUTHERN PLAINS
THROUGH THE FORECAST PERIOD.

AN H5 TROUGH WILL LIFT NORTHEAST ACROSS THE NORTHERN PLAINS FRIDAY
INTO SATURDAY. THIS MAY CAUSE A WEAK COLD TO PUSH SOUTHWARD INTO THE
NORTHERN COUNTIES OF THE CWA FRIDAY AFTERNOON AND REMAIN STATIONARY
THROUGH SATURDAY...BEFORE LIFTING NORTHWARD INTO NE. THERE MAY BE
ENOUGH SFC CONVERGENCE ALONG THE FRONT DURING THE AFTERNOON AND
EVENING HOURS OF FRIDAY FOR ISOLATED THUNDERSTORMS TO DEVELOP
ALONG THE FRONT ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
KS...THEN AGAIN SATURDAY AND SATURDAY EVENING. THE ECMWF MODEL
SOLUTIONS FORECAST THE UPPER RIDGE AMPLIFYING AGAIN ACROSS THE
SOUTHERN AND CENTRAL PLAINS MONDAY THROUGH THE REMAINDER OF THE NEXT
WEEK.

HIGHS ON THURSDAY AND FRIDAY WILL REACH THE 100 TO 105 DEGREE F RANGE
ACROSS THE CWA WITH SOME 106 TO 108 DEGREE READINGS ACROSS THE
SOUTHWEST COUNTIES WHERE THE BL MAY MIX DEEPER CAUSING DEWPOINTS
TO DROP INTO THE 50S. HEAT INDICES WILL RANGE BETWEEN 103 TO 109
DEGREES ACROSS THE CWA BOTH THURSDAY AND FRIDAY. THERE MAY BE A
SLIGHT COOL DOWN SATURDAY AND SUNDAY AS THE H5 TROUGH MOVING EAST
ACROSS THE NORTHERN PLAINS DAMPENS THE UPPER RIDGE ACROSS THE
SOUTHERN AND CENTRAL PLAINS. HIGHS SATURDAY AND SUNDAY MAY COOL
BACK INTO THE MID AND UPPER 90S.

AS THE H5 RIDGE AMPLIFIES INTO NEXT WEEK...AFTERNOON HIGHS WILL
PROBABLY SOAR BACK INTO THE 100 TO 106 DEGREE RANGE WITH HEAT
INDICES REACHING ADVISORY CRITERIA ONCE AGAIN.

GARGAN

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR REMAINDER OF FORECAST PERIOD.

JL

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 10 AM WEDNESDAY TO 8 PM CDT THURSDAY
FOR KSZ020>024-026-034>040-054>056-058-059.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ008>010-020>023-
034>039-054-055-058-059.

HEAT ADVISORY FROM 10 AM TO 8 PM CDT WEDNESDAY FOR KSZ008>012.

&&
Hazardous weather outlook, Jun 26, 3:49 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
349 PM CDT TUE JUN 26 2012

KSZ008>012-020>024-026-034>040-054>056-058-059-272100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
349 PM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL RANGE FROM 103 TO 109 DEGREES THE REMAINDER OF
THIS AFTERNOON AND EARLY THIS EVENING. A HEAT ADVISORY WILL
CONTINUE THROUGH 8 PM CDT FOR MUCH OF THE AREA.

THE RANGELAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS NORTH
CENTRAL KANSAS THROUGH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE VERY HOT CONDITIONS WILL CONTINUE ON WEDNESDAY AND THURSDAY...WITH
HEAT INDEX READINGS IN THE 104 TO 110 DEGREE RANGE. AN EXCESSIVE
HEAT WARNING WILL BE IN EFFECT FOR MOST OF THE AREA FROM 10 AM CDT
WEDNESDAY THROUGH 800 PM CDT THURSDAY. THE HEAT WILL PERSIST INTO
FRIDAY.

THE RANGELAND FIRE DANGER WILL AGAIN BE VERY HIGH ACROSS NORTH
CENTRAL KANSAS ON WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL
AND NORTHEAST KANSAS THURSDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:12 AM CDTHeat AdvisoryTOPAnderson, Clay, Cloud, Coffey, Dickinson, Geary and 11 more17 hr
Jun 26, 3:55 PM CDTExcessive Heat WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more3 days

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.